Alert archive / Kansas / Heat Advisories in 2015

Heat Advisory 2, NWS Dodge City, KS

July 12, 20156 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 12, 2015, 11:02 AM CDT for 6 counties in Kansas. It took effect at Jul 13, 2015, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2015, 11:02 AM CDT (16:02 UTC)
In effect from
Jul 13, 2015, 1:00 PM CDT
Expired
Jul 13, 2015, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WWUS73 KDDC 121602
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1102 AM CDT SUN JUL 12 2015

...HOT AND HUMID CONDITIONS ARE EXPECTED TODAY AND MONDAY...

.A HEAT ADVISORY IS IN EFFECT THROUGH MID EVENING TODAY AND THEN 
THROUGH MONDAY AFTERNOON AS A RESULT OF THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY.

KSZ031-046-065-066-081-090-130100-
/O.NEW.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/
/O.EXT.KDDC.HT.Y.0001.150712T1900Z-150713T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
1102 AM CDT SUN JUL 12 2015

...HEAT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY. 

* TEMPERATURE...LOW 100S.

* HEAT INDEX...105 TO 109.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ079-080-089-130100-
/O.EXB.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
1102 AM CDT SUN JUL 12 2015

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY. 

* TEMPERATURE...LOW 100S.

* HEAT INDEX...105 TO 109.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-045-130100-
/O.EXT.KDDC.HT.Y.0001.150712T1900Z-150713T0100Z/
TREGO-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
NESS CITY
1102 AM CDT SUN JUL 12 2015

...HEAT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...

* TEMPERATURE...LOW 100S.

* HEAT INDEX...105 TO 109.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
4 follow-up statements
008 
WWUS73 KDDC 130120
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
820 PM CDT SUN JUL 12 2015

...HOT AND HUMID CONDITIONS ARE EXPECTED TODAY AND MONDAY...

.A HEAT ADVISORY IS IN EFFECT MONDAY AFTERNOON DUE TO EXPECTED
HOT TEMPERATURES AND HIGH HUMIDITY.

KSZ031-046-065-066-081-090-130900-
/O.EXP.KDDC.HT.Y.0001.000000T0000Z-150713T0100Z/
/O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
820 PM CDT SUN JUL 12 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY...

* TEMPERATURE...LOW 100S.

* HEAT INDEX...105 TO 109.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-045-130230-
/O.EXP.KDDC.HT.Y.0001.000000T0000Z-150713T0100Z/
TREGO-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
NESS CITY
820 PM CDT SUN JUL 12 2015

...HEAT ADVISORY HAS EXPIRED...


$$

KSZ079-080-089-130900-
/O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
820 PM CDT SUN JUL 12 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY...

* TEMPERATURE...LOW 100S.

* HEAT INDEX...105 TO 109.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
437 
WWUS73 KDDC 130732
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
232 AM CDT MON JUL 13 2015

...HOT WEATHER WILL PERSIST TODAY...

.A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON DUE TO VERY HOT
TEMPERATURES.

KSZ031-046-065-066-081-090-131730-
/O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
232 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ079-080-089-131730-
/O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
232 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

JF
494 
WWUS73 KDDC 131450
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
950 AM CDT MON JUL 13 2015

...HOT WEATHER WILL PERSIST TODAY...

.A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON DUE TO VERY HOT
TEMPERATURES.

KSZ031-046-065-066-081-090-140100-
/O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
950 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ079-080-089-140100-
/O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
950 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
397 
WWUS73 KDDC 131640
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1140 AM CDT MON JUL 13 2015

...HOT WEATHER WILL PERSIST TODAY AND AGAIN ACROSS SOUTH-CENTRAL
KANSAS TOMORROW...

.A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND TOMORROW DUE TO
VERY HOT TEMPERATURES.

KSZ090-140100-
/O.NEW.KDDC.HT.Y.0003.150714T1800Z-150715T0100Z/
/O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY
1140 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. 

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ031-046-065-066-081-140100-
/O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT
1140 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ079-080-089-140100-
/O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
1140 AM CDT MON JUL 13 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TEMPERATURE...100 TO 105.

* HEAT INDEX...105 TO 107.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 12, 6:38 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 12, 6:38 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
638 AM CDT SUN JUL 12 2015

...UPDATED FOR AVIATION DISCUSSION...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM CDT SUN JUL 12 2015

THE TEMPERATURE AND DEWPOINT FORECAST TODAY WILL BE FAIRLY TRICKY,
WHICH WILL HAVE IMPACTS ON THE RESULTING HEAT INDEX. YESTERDAY, THE
TEMPERATURE FORECAST FOR THE SOUTH CENTRAL KANSAS COUNTIES WERE 5 OR
6 DEGREES BELOW THE FORECAST, MAINLY DUE TO THE FACT THAT DEWPOINTS
WERE HIGHER THAN FORECAST. BELIEVE A SIMILAR RESULT WILL OCCUR
TODAY, AND WE HAVE LOWERED THE HIGHS A FEW DEGREES IN SOUTH CENTRAL
KANSAS. THE ECMWF MODEL HAS THE COOLEST HIGHS, WHICH WORKED OUT WELL
YESTERDAY IN SOUTH CENTRAL KANSAS, BUT NOT SO WELL IN WEST CENTRAL
KANSAS (IT BUSTED WHERE THE BOUNDARY LAYER MIXED DEEPER).

A WEAK CONVERGENCE AXIS WILL DEVELOP FROM A SUBTLE VORTICITY CENTER
ACROSS SOUTHWEST KANSAS...NORTHWARD INTO NORTHWEST KANSAS THIS
AFTERNOON. THE CONVECTIVE ALLOWING MODELS HINT AT SURFACE-BASED
INITIATION IN THE HILL CITY AREA LATE IN THE AFTERNOON, BUT GIVEN
THE PRONOUNCED UPPER RIDGING IN PLACES ACROSS SOUTHWEST...EXTENDING
INTO WEST CENTRAL KANSAS...IT IS HARD TO IMAGINE ANY CONVECTION
LASTING MORE THAN A COUPLE HOURS AND GROWING UPSCALE INTO ANYTHING
SUBSTANTIAL. WE WILL KEEP POPS BELOW THE MENTIONABLE 15-20 PERCENT,
BUT IT WOULD NOT BE UNREASONABLE TO SEE A STORM DRIFT EAST-
SOUTHEASTWARD INTO TREGO AND/OR ELLIS COUNTY THIS EVENING.

THE HEAT ADVISORY REMAINS IN EFFECT WITH THE COUNTIES UNCHANGED (NO
ADDITION OR REMOVAL OF COUNTIES).

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 343 AM CDT SUN JUL 12 2015

MONDAY STILL LOOKS TO BE THE HOTTEST DAY OF THIS MULTI-DAY WAVE OF
100-DEGREE HEAT. EVEN THE COOLEST ECMWF MODEL SHOWS WIDESPREAD HIGHS
OF 102 TO 104 DEGREES ACROSS SOUTHWEST KANSAS, EVEN INTO FAR SOUTH
CENTRAL KANSAS WHERE THE ECMWF INDICATES DEWPOINTS HOLDING INTO THE
UPPER 60S TO AROUND 70. A COMBINATION OF HIGHS AROUND 104 WITH A
DEWPOINT IN THE MID 60S WOULD RESULT IN A HEAD INDEX AROUND 107 TO
109 IN BARBER COUNTY. WE HAVE EXTENDED TODAYS HEAT INDEX INTO MONDAY
FOR THE SAME COUNTIES. A FEW MORE COUNTIES MAY NEED TO BE ADDED,
PERHAPS, ON MONDAY AS A LARGER PORTION OF OUR FORECAST AREA MAY
REACH THE 1-HR CRITERIA OF 105+ HEAT INDEX.  AS A JET STREAK EXITS
THE NORTHERN PLAINS/MIDWEST REGION, A VERY WEAK FRONT WILL PUSH INTO
SOUTHWEST KANSAS. THERE SHOULD BE ENOUGH CONVERGENCE TO WARRANT
THUNDERSTORM DEVELOPMENT MONDAY LATE AFTERNOON. THERE IS A BETTER
CONVECTIVE QPF SIGNAL FROM BOTH GLOBAL MODELS, THE NAM12, AND HIRES-
WRF MODELS SUCH THAT 20-30 POPS ARE WARRANTED. DAMAGING WINDS WOULD
BE THE ONLY SEVERE WEATHER THREAT FROM MICROBURSTS GIVEN THE VERY
HOT TEMPERATURES.

AS WE HEAD INTO TUESDAY, THE THREE GLOBAL MODELS (GFS, ECMWF,
CANADIAN-GEM) SUGGEST A SUBTROPICAL WAVE MOVING NORTHEASTWARD FROM
THE DESERT SOUTHWEST INTO THE SOUTHERN ROCKIES...WHICH WOULD PROMOTE
ENHANCED UPPER TROPOSPHERIC LIFT ACROSS THE CENTRAL HIGH PLAINS. AN
ECMWF/GEM SOLUTION WOULD BE QUITE FAVORABLE FOR AN ORGANIZED CLUSTER
OF THUNDERSTORMS AFFECTING SOUTHWEST AND WEST CENTRAL KANSAS TUESDAY
EVENING/NIGHT. WE WILL BE GOING WITH 30-40 POPS ACROSS THE WESTERN
COUNTIES (MAINLY WEST OF HIGHWAY 283). AGAIN, THE LACK OF
APPRECIABLE SHEAR WILL PREVENT SEVERE WEATHER OTHER THAN THE
OBLIGATORY VERY LOCALIZED DOWNBURST WIND THREAT.  WE WILL REMAIN IN
THIS WEST-SOUTHWEST FLOW REGIME, WHICH WILL BE FAVORABLE FOR
CONTINUED THUNDERSTORMS GOING INTO WEDNESDAY/WEDNESDAY NIGHT...WHERE
WE WILL ALSO BE CARRYING SOME 12-HR POPS OF 30 TO 50 PERCENT
(ESPECIALLY WEDNESDAY NIGHT PERIOD). AFTER THAT...THERE WILL BE A
GRADUAL DECREASE IN 12-HR POPS AS THE GLOBAL MODELS SUGGEST ANOTHER
NORTHWARD RESURGENCE OF THE SUMMER SUBTROPICAL HIGH TO END THE WEEK
GOING INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 634 AM CDT SUN JUL 12 2015

A THERMAL LOW WILL BE SITUATED ACROSS WESTERN KANSAS THROUGH THE
PERIOD, RESULTING IN LIGHT SOUTHWEST TO SOUTH WINDS. VFR
CONDITIONS WILL PREVAIL WITH ONLY A FEW HIGH CLOUDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 100  72 103  71 /   0  10  10  20
GCK 103  72 103  68 /   0   0  20  30
EHA  99  72 101  68 /   0   0  10  20
LBL 101  71 104  71 /   0   0  10  20
HYS 104  76 103  72 /  10  10  20  30
P28  98  75 105  74 /   0   0  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
KSZ030-031-045-046-065-066-081-090.

&&

SHORT TERM...UMSCHEID
LONG TERM...UMSCHEID
AVIATION...FINCH
Hazardous weather outlook, Jul 12, 4:40 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
440 AM CDT SUN JUL 12 2015

KSZ030-031-043>046-061>066-074>081-084>090-130945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
440 AM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...A HEAT ADVISORY IS IN EFFECT TODAY ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS. HEAT INDICES THIS AFTERNOON WILL RANGE
FROM 104 TO 107 DEGREES FROM HAYS SOUTH TO PRATT AND MEDICINE
LODGE. AN ISOLATED THUNDERSTORM MAY DRIFT SOUTHEAST TOWARD THE
INTERSTATE 70 CORRIDOR LATE THIS AFTERNOON AND THIS EVENING, BUT
SEVERE WEATHER APPEARS VERY UNLIKELY.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED EXCESSIVE HEAT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DISCUSSION...MONDAY WILL BE THE HOTTEST DAY OF THIS STRETCH OF HOT
WEATHER THIS WEEK. A HEAT ADVISORY IS IN EFFECT FOR MONDAY
AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FOR FORECAST
HEAT INDICES OF 105 TO 109 DEGREES. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED ALONG A WEAK FRONTAL BOUNDARY LATE
MONDAY AFTERNOON AND EVENING. BETTER THUNDERSTORM CHANCES WILL BE
TUESDAY AND WEDNESDAY, THOUGH, AS THE UPPER LEVEL RIDGE BREAKS
DOWN TEMPORARILY MID-WEEK. IT APPEARS THAT THE LARGE HAIL RISK
WILL BE VERY LOW WITH THUNDERSTORMS THIS WEEK, HOWEVER DAMAGING
DOWNBURST WINDS WILL BE A THREAT WITH ANY OF THE STRONGEST STORMS
MONDAY THROUGH WEDNESDAY.

HAZARDS WEATHER RISK...

  MONDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.

  TUESDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Heat Advisories in Kansas, 2015Every heat advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.